MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T3
Medical Device Problem Codes Failure to Deliver (2338); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens was not advancing or load and haptic bent was observed.The issue was occurred during loading and the procedure was completed on same day.There was no patient contact.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11.The product was returned for analysis and the reported complaint was observed.The device was returned loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle tip and is advanced over the iol (intraocular lens).The iol is advanced into the mid nozzle area and is misfolded.We are unable to determine the root cause for the reported complaint "did not advance/load, haptic bent.".Plunger underride was observed.Plunger override may occur: ¿ if the lens has become misaligned in the lens bay during the manufacturing process.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds (ophthalmic viscosurgical device) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22716445
Report Number9612169-2025-01545
Device Sequence Number9627783
Product Code MJP
UDI-Device Identifier00380652398787
UDI-Public(01)00380652398787(17)280508(11)240510(10)25852520
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T3
Device Lot Number25852520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown